MAUDE Adverse Event Report: MDT POWERED SURGICAL SOLUTIONS LEGEND EHS MOTOR; MOTOR, DRILL, ELECTRIC

MDT POWERED SURGICAL SOLUTIONS LEGEND EHS MOTOR; MOTOR, DRILL, ELECTRIC
Model Number EM100-A
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Codes Burn(s) (1757); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusion can be drawn.No evaluation was performed, as the device was not returned.If the device is returned in the future, product analysis may be performed.The device user manual warnings section includes instructions that heavy side loads and/or long operating times may cause the device to overheat.If the device overheats, discontinue use and rest the device by using it intermittently, or wrap the device in a moist sterile towel.Use of an overheated device may cause injury to the patient or operator.We will continue to track and trend this complaint type.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the motor overheats and sometimes they have to stop because it burns.Additional information about the event is being followed up from the facility contact person.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
On further follow-up it was reported that there was no patient or staff impact.
 
Additional Manufacturer Narrative
Report confirmed.The device was tested and the maximum temperature was measured to be 124 °f.The likely cause was identified as worn front and rear bearing.The device user manual warnings section includes instructions that heavy side loads and/or long operating times may cause the device to overheat.If the device overheats, discontinue use and rest the device by using it intermittently, or wrap the device in a moist sterile towel.Use of an overheated device may cause injury to the patient or operator.We will continue to track and trend this complaint type.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
On follow-up, no further information was provided on patient impact.

Brand Name
LEGEND EHS MOTOR
Common Device Name
MOTOR, DRILL, ELECTRIC
Manufacturer (Section D)
MDT POWERED SURGICAL SOLUTIONS
4620 n beach st
fort worth TX 76137
Manufacturer (Section G)
MDT POWERED SURGICAL SOLUTIONS
4620 n beach st
fort worth TX 76137
Manufacturer Contact
glen belmer
7000 central avenue ne
ft. worth, TX 76137-3291
6122713209
MDR Report Key12883233
Report Number1625507-2021-00369
Device Sequence Number20040846
Product Code HBC
UDI-Device Identifier00763000096632
UDI-Public00763000096632
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K012456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEM100-A
Device Catalogue NumberEM100-A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2021
Supplement Date Received by Manufacturer12/20/2021
02/14/2022
Initial Report FDA Received Date11/29/2021
Supplement Report FDA Received Date02/04/2022
03/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown